MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS BLOOD GLUCOSE SYSTEM; BLOOD GLUCOSE AND B-KETONE MONITOR SYSTEM

NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS BLOOD GLUCOSE SYSTEM; BLOOD GLUCOSE AND B-KETONE MONITOR SYSTEM
Model Number 43435
Health Effect - Clinical Codes Hyperglycemia (1905); Hypoglycemia (1912); Overdose (1988)
Date of Event 10/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant stated she tested herself when she felt low and "was around 79mg/dl".This value could not be confirmed while on the phone with the customer as she was having difficulty manipulating the meter and visualizing the numbers.During the call to customer support, it was revealed that the consumer did not perform a control solution test for integrity before use their initial test strips as instructed in our directions for use.Per label copy/ package insert.High or low blood glucose results can indicate potentially serious medical conditions.In case of an unexpected result, you should repeat the test using a new test strip.If the result is still unexpected, or the reading is not consistent with how you feel, contact your hcp and treat as prescribed.Any change in the treatment of your diabetes should be discussed with your hcp.Nova max test strip insert- quality control.Checking the system control solution test: the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test: each time you open a new vial of test strips.Storage and handling.Keep the nova max glucose test strips vial tightly closed when not in use.Test strips should be stored only in the original vial.Meter and test strips are expected to be returned for evaluation.
 
Event or Problem Description
The complainant stated that "because of her 209mg/dl reading she took an extra dose of geneva along with normal pill doses".She then reported that she went food shopping and felt "low" she ate a chocolate candy bar and felt better.
 
Additional Manufacturer Narrative
The alleged deficiency could not be confirmed.Although the reported results were found in the memory of the returned device, failure analysis of the returned product revealed that the novamax plus glucose monitoring device performed within specification.The complainant returned the blood glucose test strips from the lot in question.Visual as well as chemical evaluation (by testing with control solution) was not able to replicate the alleged issue as the performance testing revealed the strips to perform within specification as well.The dhr was complete and contained all relevant data indicating the product put into finished goods met all specifications.Nova biomedical will continue to monitor as part of our post market surveillance program.

Brand Name
NOVA MAX PLUS BLOOD GLUCOSE SYSTEM
Common Device Name
BLOOD GLUCOSE AND B-KETONE MONITOR SYSTEM
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prospect st
waltham MA 02454
MDR Report Key7991849
Report Number3004193489-2018-00010
Device Sequence Number1386933
Product Code NBW
UDI-Device Identifier00385480434355
UDI-Public00385480434355
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K091547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/12/2020
Device Model Number43435
Device Lot Number1020618012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer10/15/2018
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date10/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number0
Outcome Attributed to Adverse Event Other;